HLA DRB1*04:03 and Drug Reaction with Eosinophilia and Systemic Symptoms Induced by Oxcarbazepine: A Case Report
2
조회
0
다운로드
0
인용
0
참고문헌
키워드
초록
Drug reaction with eosinophilia and systemic symptoms(DRESS), which occurs 2-8 weeks after taking a medication is a rare and potentially life-threatening drug-induced hypersensitivity reaction, which includes skin eruption, hematologic abnormalities, lymphadenopathy, and internal organ such as liver, lung, kidney involvement. Antiepileptic agents (e.g., carbamazepine, lamotrigine, phenytoin, and phenobarbital) and allopurinol are the most commonly reported causes. However, new antiepileptic agents, such as oxcarbazepine, rarely cause drug reaction with eosinophilia and systemic symptoms. A 11-year-old boy who was administered oxcarbazepine for 34 days developed widespread rashes, facial edema, fever, cough, nasal stuffiness, tonsillitis, and cervical lymphadenopathy. Laboratory test results showed leukocytosis, eosinophilia, thrombocytosis, elevated c-reactive protein, and elevated liver transaminase levels. As we suspected drug reaction with eosinophilia and systemic symptoms, we immediately withdrew oxcarbazepine and commenced corticosteroid therapy. The patient’s skin lesions and abnormal laboratory results slowly improved. Before change the antiepileptic agents, we performed human leukocyte antigen (HLA) typing to assess the genetic risk factors of the drug reaction and the result was positive for HLA DRB1*04:03 known to cause severe acute drug hypersensitivity, such as Stevens-Johnson syndrome by oxcarbazepine in Koreans. We have presented the first report of drug reaction with eosinophilia and systemic symptoms associated with oxcarbazepine in a patient with HLA DRB1*04:03. Although DRESS by oxcarazepine is extremely rare and unpredictable, when suspected clinical symptoms occur, it is necessary to interrupt the causative drug rapidly and confirming the patient's HLA typing may help to select a safer alternative drug.
Abstract
Drug reaction with eosinophilia and systemic symptoms(DRESS), which occurs 2-8 weeks after taking a medication is a rare and potentially life-threatening drug-induced hypersensitivity reaction, which includes skin eruption, hematologic abnormalities, lymphadenopathy, and internal organ such as liver, lung, kidney involvement. Antiepileptic agents (e.g., carbamazepine, lamotrigine, phenytoin, and phenobarbital) and allopurinol are the most commonly reported causes. However, new antiepileptic agents, such as oxcarbazepine, rarely cause drug reaction with eosinophilia and systemic symptoms. A 11-year-old boy who was administered oxcarbazepine for 34 days developed widespread rashes, facial edema, fever, cough, nasal stuffiness, tonsillitis, and cervical lymphadenopathy. Laboratory test results showed leukocytosis, eosinophilia, thrombocytosis, elevated c-reactive protein, and elevated liver transaminase levels. As we suspected drug reaction with eosinophilia and systemic symptoms, we immediately withdrew oxcarbazepine and commenced corticosteroid therapy. The patient’s skin lesions and abnormal laboratory results slowly improved. Before change the antiepileptic agents, we performed human leukocyte antigen (HLA) typing to assess the genetic risk factors of the drug reaction and the result was positive for HLA DRB1*04:03 known to cause severe acute drug hypersensitivity, such as Stevens-Johnson syndrome by oxcarbazepine in Koreans. We have presented the first report of drug reaction with eosinophilia and systemic symptoms associated with oxcarbazepine in a patient with HLA DRB1*04:03. Although DRESS by oxcarazepine is extremely rare and unpredictable, when suspected clinical symptoms occur, it is necessary to interrupt the causative drug rapidly and confirming the patient's HLA typing may help to select a safer alternative drug.
참고문헌 (20)
- Eshki M, "Twelve-year analysis of severe cases of drug reaction with eosinophilia and systemic symptoms: a cause of unpredictable multiorgan failure", Arch Dermatol, 145, pp.67~72 (2009)
- Cacoub P, "The DRESS syndrome: a literature review", Am J Med, 124, pp.588~597 (2011)[DOI]
- Muller P, "Drug hypersensitivity syndrome in a West-Indian population", Eur J Dermatol, 13, pp.478~481 (2003)
- Cheng L, "HLA-B*58:01 is strongly associated with allopurinol-induced severe cutaneous adverse reactions in Han Chinese patients: a multicentre retrospective case-control clinical study", Br J Dermatol, 173, pp.555~558 (2015)[DOI]
- Genin E, "HLA-A*31:01 and different types of carbamazepineinduced severe cutaneous adverse reactions: an international study and meta-analysis", Pharmacogenomics J, 14, pp.281~288 (2014)[DOI]
- Darban M, "Drug reaction with eosinophilia and systemic symptoms induced by valproic acid: a case report", Iran Red Crescent Med J, 18, pp.e36825~ (2016)
- Muller P, "Drug Hypersensitivity Syndrome in a West-Indian population", Eur J Dermatol, 13, pp.478~481 (2003)
- Bosdure, E, "Oxcarbazepine and DRESS syndrome: a paediatric cause of acute liver failure", Arch Pediatr, 11, pp.1073~1077 (2004)[DOI]
- Orazio D, "Oxcarbazepine-induced drug reaction with eosinophilia and systemic symptoms (DRESS)", Clinical Toxicology, 46, pp.1093~1094 (2008)[DOI]
- Chakarian JC, "Oxcarbazepine Drug Rash with Eosinophilia and Systemic Symptoms (DRESS) syndrome mimicking septic shock", Presse Med, 39, pp.1103~1105 (2010)[DOI]
- Saha M, "Oxcarbazepine-induced drug rash with eosinophilia and systemic symptoms syndromepresenting as exfoliative dermatitis", J Pharmacol Pharmacother, 7, pp.142~145 (2016)[DOI]
- Shiohara T, "Drug-induced hypersensitivity syndrome (DIHS): a reaction induced by a complex interplay among herpesviruses and antiviral and antidrug immune responses", Allergol Int, 55, pp.1~8 (2006)[DOI]
- Picard D, "Drug reaction with eosinophilia and systemic symptoms (DRESS): a multiorgan antiviral T cell response", Sci Transl Med, 2, pp.46ra62~ (2010)
- Lv YD, "The association between oxcarbazepine-induced maculopapular eruption and HLA-B alleles in a northern Han Chinese population", BMC Neurol, 13, pp.75~ (2013)[DOI]
- He N, "Cutaneous reactions induced by oxcarbazepine in Southern Han Chinese: incidence, features, risk factors and relation to HLA-B alleles", Seizure, 21, pp.614~618 (2012)[DOI]
- Moon J, "HLA-B*40:02 and DRB1*04:03 are risk factors for oxcarbazepineinduced maculopapular eruption", Epilepsia, 57, pp.1879~1886 (2016)[DOI]
- Mockenhaupt M, "Epidemiology of cutaneous adverse drug reactions", Chem Immunol Allergy, 97, pp.1~17 (2012)
- Hung SI, "Common risk allele in aromatic antiepileptic-drug induced Stevens-Johnson syndrome and toxic epidermal necrolysis in Han Chinese", Pharmacogenomics, 11, pp.349~356 (2010)[DOI]
- Ramanujam B, "Spectrum of cutaneous adverse reactions to levetiracetam and human leukocyte antigen typing in North-Indian patients", J Epilepsy Res, 6, pp.87~92 (2016)[DOI]
- Hu FY, "Levetiracetam-induced cutaneous adverse drug reactions were not associated with HLA genes in a small sample of Chinese patients with epilepsy", Epilepsy Res, 124, pp.12~15 (2016)[DOI]
